MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Codes Break (1069); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The quick clip, hx-202ur has not been returned to the service center for evaluation for the reported event of misfire.Therefore, the exact cause of the reported event cannot be determined for the device.Upon receipt and evaluation of the device a supplemental report will be submitted.
 
Event or Problem Description
The service center received a report of a single use repositionable clip (hx-202ur), lot number 97k, that misfired inside a scope.It is unknown if the quick clip, hx-202ur, and the scope were inspected prior to the unspecified procedure.It was reported the clip misfired while inside the scope and the pieces fell into the patient.The physician retrieved the pieces and it was reported there was no patient injury.The scope was leak tested and passed.It was reported the scope will be returned to the service center to be verified and evaluation for any damage due to the reported event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation, complete lot number, manufacture date and additional information from the original equipment manufacturer (oem).The single use repositionable clip (hx-202ur), lot number 97k 29, was returned to the service center for the evaluation of misfire.The quick clip, was not returned in its original package.A visual inspection of the received condition of the device, noted evidence that clip had been deployed.The clip piece was not returned for evaluation.The insertion portion of the device was visually inspected and there were no dents, kinks or any other deformations noted.No damage was observed to the yellow tube joint.The handle slider was manipulated and the movement was observed to function consistently and smoothly as intended.Based upon the evaluation of the returned condition device, a root cause for the reported incident could not be determined, as the clip piece was not returned for evaluation.The original equipment manufacturer (oem) investigated samples of the single use repositionable clips (hx-202ur), from previous lots prior and up to mid lot 99k.Based on the oem¿s investigation, it was determined the root cause for the clips deploying on their own was a large clearance space between the clip arm and hook.The repositionable clip, hx-202ur, from lot 97k29, was manufactured prior to the implementation of the new specification.The oem has implemented modification of the size variance of the hook and 100% inspection of the manufacturing process.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9771185
Report Number8010047-2020-01558
Device Sequence Number2815700
Product Code PKL
UDI-Device Identifier04953170385933
UDI-Public04953170385933
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number97K 29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1